Jump to content

axl617: Should I quit while I'm ahead? (Lexapro)


axl617

Recommended Posts

Hi guys, so this is the second time that I've started an SSRI. First being Citalopram when I initially suspected depression, however I didn't feel it did much so I just stopped cold turkey after about 2.5 months. Skip a few years later and I've developed real problems, such as severe anxiety and severe depression.

 

I've started taking Lexapro (5mg, against the advised 10mg) for about 10 days now. I hear that it takes time to actually work but these last few days have been significantly more unberable. Anxiety seems to have gone down since I seem to be more immune to my emotions, but the dark depression has become much more pronounced. I would have episodes before that would last maybe an hour or so, but now it seems to be a fulltime thing along with feelings of apathy and boredom about everything. I don't think I've ever been in a position where I've even considered giving up hope until now.

 

So I'm not sure if it's possible 5mg can do this much damage, I also take benzos (ativan switched to valium by new doc) to hep me sleep but this hasn't helped in the last 3 nights. I think I've gotten a total of 6 hours of sleep which doesn't help anything.

 

Any advice on this?

Link to comment
  • Moderator Emeritus

Helo axl,

 

all I can say is that many of us here wish we could turn back the clock and go back to where you are now and try everything else possible instead of taking these drugs.

 

What is causing you to feel anxious and depressed? We have a lot of ideas on non-drug ways to deal with such states:  

http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

 

For me personally, talk therapy has been very helpful. A lot of people do better with some form of CBT or taking omega 3 fatty acids, magnesium...

 

If you started feeling worse after starting the drug, that's one reason more not to take it any more. Many people manage with less than 6 hours sleep. It's far from pleasant but attacking it aggressively can cause even more problems. It's always better to deal with the cause rather than camouflaging the symptoms...

 

You could tell us a bit more about your benzo situation. Is quite likely that the changes you made it that department are causing some of your symptoms.

 

We have a benzo section here:

http://survivingantidepressants.org/index.php?/forum/29-members-only-benzo-forum/

 

 

Also can you put your drug history in your signature as described here (especially your benzo use which you only mention by the way) Please put your withdrawal history in your signature     

 

 

Best,

Bubble

Current: 9/2022 Xanax 0.08, Lexapro 2

2020 Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment

hi 'axl617' what dosage of ativan were you taking ?

Sertraline 100mg amytrip 60mg diazepam 4mg (and when needed) since late 90's.Reduced all meds over 6 wks (too short) last doses 13 wks ago.Still having withdrawals.I would have done it differently

5th august 2015 reinstated 5mg amytripiline.increased to 10mg amtrip 9th sept 2015.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy